Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 12, 2000, 12:30 AM EST for Fountain County, Warren County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 12:30 AM EST (05:30 UTC)
- Expired
- Sep 12, 2000, 1:00 AM EST
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 120530 SVRIND INC045-171-120600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 AM EST TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 100 AM EST * AT 1226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF PINE VILLAGE...OR ABOUT 22 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COVINGTON AT 1235 AM EST WILLIAMSPORT AT 1240 AM EST ATTICA AT 1245 AM EST VEEDERSBURG AT 1250 AM EST THE MAIN THREAT FROM THIS STORM WILL BE DAMAGING WIND. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4045 8752 3999 8737 3998 8718 4048 8711 PUMA/KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:15 PM EST, 10 hours 15 minutes earlier.
Area forecast discussion, Sep 11, 2:15 PM EST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST MON SEP 11 2000 LRG SCALE PTN CHANGES PROGGED FOR THE GRTLKS/OH VLY RGN THIS PD AS SIG SHORT WV ENERGY MOVS ACRS THE GRTLKS ON TUES...EVENTUALLY CAUSING UPPR LVL RDG TO SHIFT INTO THE WRN PORTIONS OF THE COUNTRY. ASSOCIATED CDFNT XPCTD TO PASS THRU THE AREA TUES/TUES NIGHT. ALTHOUGH MODELS AGREE ON THE OVERALL PTN...THERE ARE SOME TIMING DIFFERENCES WITH REGARD TO CDFNT. FORECAST PROBLEMS CENTER ON RESOLVING THESE DIFFERENCES AND THEIR IMPACT ON POPS/TEMPS. STILL SOME SCT PCPN DVLPG OVR THE SERN ZONES TO THE N OF MAIN PCPN AREA CURRENTLY LOCATED S OF OH RVR. SAT LOOP HINTS THAT THERE MAY BE A WK UPPR DISTURBANCE OVR NWRN TN MOVG NE. MAY NEED TO KEEP SOME POPS IN THE FAR SE THIS EVENING. NGM/AVN FASTER WITH INCOMING FNT...BRINING IT INTO THE NWRN ZONES BY 12Z TUES AND S OF OH RVR BY 00Z WED. THE ETA IS QUITE A BIT SLOWER...ONLY BRINING FNT INTO THE CENTRAL ZONES BY 00Z WED. THINK THAT THE NGM/AVN MAY BE CONFUSING CONVECTIVE BOUNDARY ACRS THE SRN GRTLKS WITH THE ACTUAL CDFNT...WHICH IS NOW JUST GETTING INTO NW WI. HOWEVER...IT APPEARS THAT CONVECTIVE BOUNDARY WL BE THE MAIN TRIGGER FOR PCPN...SO WL TEND TO GO WITH THE FASTER TIMING OF THE NGM/AVN. BASED ON ABV...WL BRING LIKELY POPS LT TONIGHT INTO THE NW AND CHC POPS CENTRAL ZONES. APPEARS PCPN THREAT WITH FNT/BOUNDARY WL NOT MAKE IT INTO THE FAR SE ZONES BY SUNRISE TUE...SO AFT EVEN THREAT...THINK THESE AREAS WL STAY DRY. WL GO WITH LIKELY POPS CENTRAL AND S ON TUES AND CHC POPS IN THE N AS BOUNDARY/FNT SINK SWD. DECIDED TO LEAVE A LINGERING CHC POP IN THE FAR SE FOR TUES EVEN AS WELL. DRIER AND COOLER EON WED AS SFC HI BLDS IN. NGM MOS APPEARS A FEW DEGREES TOO WARM FOR MAXES ON TUES WITH XPCTD CLD COVER/PCPN...OTHERWISE NUMBERS LOOK OK. .IND...NONE. JAS
In the hours before
Special weather statement, Sep 12, 12:22 AM EST, 8 minutes before
INZ021-028-029-035-036-043-044-120645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1222 AM EST TUE SEP 12 2000 ...STRONG STORMS MOVING INTO NORTHWEST AND WEST CENTRAL INDIANA... A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL ILLINOIS WILL MOVE INTO WEST CENTRAL AND NORTHWEST INDIANA BY 1230 AM EST. THE STORMS WERE MOVING TO THE EASTSOUTHEAST AT 35 TO 40 MPH AND WILL EXTEND FROM MONTICELLO TO LAFAYETTE TO VEEDERSBURG BY 1245 AM EST. THE STORMS WILL PRODUCE DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINS. RPG
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.